What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 14, 10:21 AM MST, 3 hours 4 minutes earlier. Its key messages:
- Updated at 1047 AM MDT Mon Jul 14 2025
- Available monsoonal moisture and daytime heating will lead to numerous thunderstorms in the mountains and scattered showers and thunderstorms in the lowlands through the week. -Impacts from storms include periods of heavy rainfall with localized flooding, hail, gusty winds, and localized blowing dust.
- With the general summertime thunderstorm weather pattern, day time temperatures will remain near or slightly above seasonal averages.
Area forecast discussion, Jul 14, 10:21 AM MST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1121 AM MDT Mon Jul 14 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1047 AM MDT Mon Jul 14 2025
- Available monsoonal moisture and daytime heating will lead to
numerous thunderstorms in the mountains and scattered showers
and thunderstorms in the lowlands through the week.
-Impacts from storms include periods of heavy rainfall with
localized flooding, hail, gusty winds, and localized blowing
dust.
- With the general summertime thunderstorm weather pattern, day
time temperatures will remain near or slightly above seasonal
averages.
&&
.DISCUSSION...
Issued at 1047 AM MDT Mon Jul 14 2025
SHORT TERM...
Today will be a repeat of yesterdays storm activity. The state is
still experiencing the affects of an upper level high to our
west, keeping atmospheric moisture trapped in our area. Cloud
cover across the CWA this morning will help reduce instability
and hinder some thunderstorm development across the Tularosa
Basin and Lowlands. However, storm development is likely over the
Sacramento, Black, and San Andreas Mountains. Areal flooding and
flash flooding will be a concern in the northern Sacramento
Mountains, mainly around the Salt, South Fork, and Seven Springs
burn scars. CAPE and upper level shear are and will remain
extremely weak throughout the day, meaning a lower chance for
severe weather. Conditions for blowing dust will be present due to
outflow boundaries from developing T- storms, mainly in Luna,
Hidalgo, and Grant Counties. Temperatures will reach into the mid
90s with the El Paso metro seeing 95 degrees.
Heading into tomorrow the high pressure will become more
established over the Four Corners region. Any thunderstorm
development will mainly be restricted to the mountains. Blowing
dust will continue to be a threat for much of the western
portions of the CWA. Temperatures will drop slightly but still
remain in the 90s with the metro seeing a high of 93 degrees.
Much of the Lowlands will see temperatures in the upper 80s to
lower 90s.
LONG TERM...
As the week progresses, the high pressure system will weaken as a
weak easterly wave moves into the area. A developing Low pressure
system just off the coast of Baja will begin to funnel moisture
into NM. By Thursday afternoon a lower level disturbance over
Southern NM will greatly increase the chance for thunderstorm
development. Chances of severe weather is low to medium as CAPE
and upper level sheer is expected to increase slightly. Heavy rain
is expected across the CWA increasing the risk of flooding. As we
reach the weekend the ridge will shift slightly to the east as a
High Pressure system establishes itself over the Gulf Coast and
the Low Pressure system moves into Southern California. Hidalgo,
Grant, and Sierra counties will have a greater chance of
experiencing heavy rainfall as moisture will be concentrated over
the western area of our CWA. Rolling into Monday we will begin to
see a high pressure system form over the state, pushing moisture
out to our east as drier conditions begin to settle in.
&&
.AVIATION...
(18Z TAFS)
Issued at 1047 AM MDT Mon Jul 14 2025
TSRA developing after 18Z, mainly over the mountains...scattered
BKN- OVC050CB -TSRA. Thunderstorms beginning to develop over the
lowlands after 21Z, especially associated with outflow from the
mountain storms. Pea-size hail (with a few approaching one inch)
along with wind gusts of 35-45 knots possible with some of these
storms. Thunderstorms possible at all TAF sites starting late this
afternoon, but confidence to include in forecast is low at this
time.
&&
.FIRE WEATHER...
Issued at 1047 AM MDT Mon Jul 14 2025
Main threat, as has been in the recent past, is heavy rain
and flooding near the burn scars. Expect scattered to numerous
mountain thunderstorms and scattered lowland storms this
afternoon, becoming more focused over zones west of Deming
Tuesday/Wednesday. Increasing mid-level southeast flow should push
additional moisture into the zones Thursday and Friday, with
scattered to numerous thunderstorms all zones. The chance for
heavy rain/flooding will also likely increase for this period.
Storm outflow will once again determine location of lowland storms
this evening. These outflows will also cause strong, erratic wind
shifts with wind gusts of 40-50 mph possible.
Min RH: Lowlands 20-30% through Friday. Gila/Black Range 25-35%
through Friday; Sacramento Mtns 35-50% through Friday. Vent rates
fair-good through Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 75 99 77 99 / 10 10 10 10
Sierra Blanca 65 89 67 90 / 10 20 10 20
Las Cruces 69 95 70 95 / 30 10 20 20
Alamogordo 67 94 70 96 / 10 20 10 20
Cloudcroft 50 71 52 73 / 10 30 10 40
Truth or Consequences 69 95 70 96 / 20 30 20 30
Silver City 62 88 63 87 / 50 70 50 80
Deming 69 98 72 96 / 40 20 40 30
Lordsburg 68 94 68 91 / 50 60 70 70
West El Paso Metro 74 95 76 96 / 20 10 10 10
Dell City 68 94 70 96 / 0 10 10 0
Fort Hancock 73 96 74 98 / 10 10 10 20
Loma Linda 66 88 67 90 / 10 10 10 10
Fabens 72 96 74 97 / 10 10 10 10
Santa Teresa 72 94 74 96 / 20 10 20 10
White Sands HQ 73 96 74 98 / 20 20 10 10
Jornada Range 68 95 70 96 / 20 20 10 20
Hatch 69 98 71 98 / 30 20 30 20
Columbus 72 96 74 96 / 40 10 50 20
Orogrande 68 93 71 95 / 10 10 10 10
Mayhill 55 81 57 84 / 10 40 10 40
Mescalero 55 82 57 85 / 10 40 10 40
Timberon 53 78 55 81 / 10 30 10 30
Winston 57 87 58 88 / 30 60 30 60
Hillsboro 64 94 66 94 / 40 50 40 40
Spaceport 67 94 67 96 / 20 20 10 20
Lake Roberts 57 89 56 88 / 50 80 60 80
Hurley 63 91 65 88 / 40 60 50 60
Cliff 65 95 65 93 / 50 70 50 80
Mule Creek 62 91 63 89 / 50 70 50 80
Faywood 65 91 65 90 / 40 50 40 60
Animas 68 94 68 90 / 50 60 70 70
Hachita 67 94 68 91 / 50 40 70 50
Antelope Wells 67 91 68 88 / 50 50 80 70
Cloverdale 63 86 63 82 / 60 70 80 80
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
FORECASTER...04-Lundeen/Gonzalez
In the hours before
Local storm report, Jul 14, 8:45 AM MST, 4 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
945 AM MDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Hail Cloudcroft 32.95N 105.74W
07/13/2025 M1.25 Inch Otero NM NWS Employee
Hail covered the ground up to 4" deep.
&&Special weather statement, Jul 14, 10:46 AM MST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service El Paso TX
1146 AM MDT Mon Jul 14 2025
NMZ414>416-428-141815-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
Sacramento Mountains Above 7500 Feet NM-
1146 AM MDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 1215 PM MDT...
At 1146 AM MDT, Doppler radar was tracking a strong thunderstorm near
Mescalero, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mescalero, Lake Mescalero, Silver Lake, Bent, Elk Silver, Mountain
Park, Apache Summit, Upper Nogal Canyon, Fence Canyon, Portions of US
Highway 70 between Apache Summit and the Otero-Lincoln County Line,
Lower Nogal Canyon, Mescalero Apache School, Snow Canyon, Bear
Canyon, Soldier Canyon, and Laborcita Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3303 10550 3296 10580 3317 10594 3331 10565
3331 10564
TIME...MOT...LOC 1746Z 243DEG 8KT 3314 10574
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
40Special weather statement, Jul 14, 10:53 AM MST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service El Paso TX
1153 AM MDT Mon Jul 14 2025
NMZ414-415-417-428-429-141830-
Southeast Tularosa Basin NM-Otero Mesa NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
Sacramento Mountains Above 7500 Feet NM-
1153 AM MDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OTERO COUNTY THROUGH
1230 PM MDT...
At 1153 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Timberon. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Timberon, Bug Scuttle Ranch, and The Otero Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3246 10589 3263 10598 3278 10583 3256 10565
TIME...MOT...LOC 1753Z 234DEG 2KT 3260 10586
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
40Special weather statement, Jul 14, 11:23 AM MST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service El Paso TX
1223 PM MDT Mon Jul 14 2025
NMZ414>416-428-141900-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
Sacramento Mountains Above 7500 Feet NM-
1223 PM MDT Mon Jul 14 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 100 PM MDT...
At 1223 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 5 miles north of Bent, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mescalero, Lake Mescalero, Bent, Burro Flats, Apache Summit, Upper
Nogal Canyon, Fence Canyon, Portions of US Highway 70 between Apache
Summit and the Otero-Lincoln County Line, Lower Nogal Canyon,
Mescalero Apache School, Snow Canyon, Bear Canyon, Soldier Canyon,
Laborcita Canyon, Mescalero Cabins Campground, and Cienegita Lookout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3334 10572 3330 10572 3330 10560 3297 10579
3311 10600 3337 10588
TIME...MOT...LOC 1823Z 304DEG 7KT 3323 10584
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
40Special weather statement, Jul 14, 12:21 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service El Paso TX
121 PM MDT Mon Jul 14 2025
NMZ414-427-428-141945-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
121 PM MDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO COUNTY
THROUGH 145 PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Luz. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tularosa, Alamogordo, White Sands National Park, Burro Flats, La Luz,
Holloman Air Force Base, Boles Acres, and Alamorosa.
This includes the following highways...
Highway 70 in New Mexico between mile markers 208 and 212.
Highway 54 in New Mexico between mile markers 62 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3304 10587 3282 10591 3285 10620 3312 10613
TIME...MOT...LOC 1921Z 102DEG 4KT 3296 10601
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
40Special weather statement, Jul 14, 12:46 PM MST, 39 minutes before
Special Weather Statement
National Weather Service El Paso TX
146 PM MDT Mon Jul 14 2025
NMZ427-428-142015-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
146 PM MDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO COUNTY
THROUGH 215 PM MDT...
At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of La Luz, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alamogordo, Tularosa, White Sands National Park, La Luz, Holloman Air
Force Base, and Alamorosa.
This includes the following highways...
Highway 70 in New Mexico between mile markers 209 and 212.
Highway 54 in New Mexico between mile markers 62 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3301 10592 3283 10593 3288 10629 3314 10619
TIME...MOT...LOC 1946Z 107DEG 10KT 3296 10604
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
40